Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 44, NWS Charleston, SC

July 1, 2001Bulloch County, Evans County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 1, 2001, 2:04 PM EDT for Bulloch County, Evans County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2001, 2:04 PM EDT (18:04 UTC)
Expired
Jul 1, 2001, 2:30 PM EDT
In force
26 min
Issued by
NWS Charleston, SC
Area
Whole counties

Counties Bulloch County, GA, Evans County, GA

The radar

The Charleston,SC radar (KCLX), 84 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1500 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 011805
SVRCHS

GAC031-109-011830-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
204 PM EDT SUN JUL 1 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  BULLOCH COUNTY IN SOUTHEAST GEORGIA.
  NORTHERN EVANS COUNTY IN SOUTHEAST GEORGIA.

* UNTIL 230 PM EDT.

* AT 204 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES
  NORTHWEST OF CLAXTON...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  REGISTER.
  NEVILS.
  DENMARK.
  GEORGIA SOUTHERN.

DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3224 8200 3215 8192 3235 8158 3251 8177

NNNN

TJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:44 AM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 1, 9:44 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
944 AM EDT SUN JUL 1 2001

SCT SHOWERS AND TSTMS ATTM ALONG COAST. 12Z CHS SOUNDING SHOWS
ABUNDANT MOISTURE...LITTLE CAP...AFTN CAPES 2500-3500...WITH -7 LI.
WILL RAISE AFTN POPS TO LIKELY INLAND AND HIGH CHANCE COAST WITH
DESCRIPTION OF SCATTERED SHOWERS AND TSTMS. NO CHANGES TO TEMPS.

.CWF...NO MAJOR CHANGES...MINOR UPDATES TO THIS AFTN WINDS.

FCSTID = 23
CHS   89  73  86  74 /  50  20  50  30
SAV   88  72  87  73 /  50  20  50  30
CHL   87  76  85  77 /  50  20  50  30
NBC   88  73  85  73 /  50  20  50  30
RBW   89  71  85  72 /  60  20  50  30

.CHS...
GA...NONE.
SC...NONE.

SLB

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.